Tornadoes · United States · Indiana · 2019

EF1 tornado, Middletown to Springport, Indiana, May 27, 2019

From Middletown to Springport, this EF1 tornado ran 0.2 miles across Henry County on May 27, 2019, touching down at 8:29 PM EDT and reaching 50 yards wide. It killed nobody, and did $20,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 27, 2019
Touchdown
8:29 PM EDT (00:29 UTC)
Lifted
8:30 PM EDT (00:30 UTC)
On the ground
1 minutes
Path length
0.2 miles (0.3 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
Property damage
$20,000
County
Henry County
Touchdown point
40.033, -85.531
Lift-off point
40.034, -85.528
Record number
1905271829-01

The damage survey

59 damage points were recorded along this path by NWS IND, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 132 mph.

  • A portion of the roof on the northwest side of a barn had been blown off.
  • West-facing barn door buckled.
  • Multiple hardwood trees and large branches were snapped, uprooted, and downed west of the intersection of CR 700N and Raider Rd.
  • Large tree branch snapped and large tree uprooted.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Thunderstorms developed near a warm front in an unstable environment, with plenty of low level shear/helicity, during the evening of Memorial Day, May 27th. This allowed the storms to rotate and rapidly became severe, producing tornadoes, large hail, and damaging winds. The storms and tornadoes damaged homes, brought down many trees and power lines, and produced heavy rain as well.

NWS Indianapolis found tornado damage 2 miles south of Middletown. The EF-1 rated tornado, with max wind speeds of 110 mph, brought down numerous branches and large tree trunks were snapped and lying in all directions. There was also a second hand report of someone who says they saw the tornado.

NWS Indianapolis found tornado damage 4 miles east-southeast of Middletown. The EF-1 rated tornado, with max wind speeds of 110 mph, snapped numerous large trees with the debris lying in various directions.||Metal siding was thrown across fields and there was roof damage to a couple of homes as well.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the tornado touched down at May 27, 6:47 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 27, 6:47 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
647 PM EDT Mon May 27 2019

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 159 PM EDT Mon May 27 2019

Latest surface analysis from 17Z shows a warm front that extends
north central IL southeast through IND to just south of DAY.
Showers and thunderstorms are developing in the vicinity of this
warm front that is forecast to move north and northeast through
our northern counties this afternoon. Air mass is moderately
unstable as calculated MLCAPE from the Hi Res model indicates
values of 1500-2000 J/kg southwest of the boundary. Models move
low over northwest IA eastward north of IN keeping our area in the
warm sector through the next 12-24 hours.

&&

.NEAR TERM /Tonight/...

Issued at 304 PM EDT Mon May 27 2019

As stated in the synopsis, the warm front moving north and
northeast across central IN is forecast to continue into northeast
placing all of the area in the warm sector. Not totally confident
that area will remain precipitation-free as upstream complex over
IA into IL will be moving through the northern third of the
forecast area. Models are trending with this idea to expect rain
and isolated thunderstorms through the early half of tonight
(before 28/04Z). Lingering cloud cover should also hold
temperatures to the mild and slightly muggy with lows mainly in
the upper 60s.

&&

.SHORT TERM /Tuesday through Thursday/...

Issued at 304 PM EDT Mon May 27 2019

Model blend favors the general idea of the GFS taking a cold
front that slowly moves southward into central IN by afternoon.
Models kick a weak shortwave northeast into the westerly flow
over Indiana which will be the focus for more showers and
thunderstorms across the area Tuesday and Tuesday night. Looks
like there is a dry slot to diminish activity across the area as
the front slips slowly southward into southern IN by Wednesday
morning and seems to weaken at this time. Models then bring main
system into the area going into Wednesday with a cold front that
moves across IL into IN Wednesday night and Thursday enhancing
rain and thunderstorms into Thursday.

&&

.LONG TERM /Thursday night through Monday/...

Issued at 246 PM EDT Mon May 27 2019

The elongated upper trough that's controlled the weather for days
across central Indiana will finally move through the area Thursday
night and Friday. This will sweep the stalled front out of the
area and allow high pressure to move through the area Friday
night/Saturday morning. This looks to be brief, though, as models
indicate another front sinking south into the area as early as
Saturday afternoon and getting hung up here. A more northwesterly
flow pattern aloft develops in the wake of the passage of the
aforementioned elongated trough, and this will allow upper waves
to quickly pass through the area, interacting with the front to
produce additional shower and storm chances. Temperatures will be
near normal (mid 50s to lower 60s for lows and mid 70s to around
80 for highs) through the long term with the trough and then
northwesterly upper flow advecting in some cooler temperatures
aloft.

&&

.AVIATION /Discussion for the 271800Z Tafs/...

Issued at 647 PM EDT Mon May 27 2019

Mainly VFR Conditions are expected this Taf period.

Diurnal convection in the wake of the passed warm front to the
north is expected to wane in the next 1-3 hours. Best forcing this
evening should shift east of the TAF sites by 00Z...and better
forcing looks to be focused farther north closer to the warm
front. HRRR keeps all TAF sites dry over the next several hours.

More diurnal afternoon showers will be possible on Tuesday
afternoon as convective tempertaures are once again reached and
plentiful CAPE is present. Not confident enough at this point for
specific timing...but a window of VCTS/VCSH will be expected
within the TAF's soon. Again...any TSRA that strikes a TAF site
early this evening or on Wednesday afternoon may produce brief
MVFR to IFR conditions.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...DM
NEAR TERM...DM
SHORT TERM...DM
LONG TERM....CP
AVIATION...JP
Hazardous weather outlook, May 27, 5:04 PM EDT, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
504 PM EDT Mon May 27 2019

INZ021-028>031-035>042-044>049-282115-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Parke-Putnam-Hendricks-
Marion-Hancock-Henry-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Rockville,
Greencastle, Plainfield, Brownsburg, Danville, Indianapolis,
Greenfield, Cumberland, and New Castle
504 PM EDT Mon May 27 2019

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: Scattered showers and thunderstorms tonight. Some storms
could be severe.

Hazards: Damaging winds, large, hail and isolated tornadoes
accompanied by locally heavy rain and frequent lightning.

Timing: Thunderstorms, some possibly severe, through much of tonight.
best probabilities for severe thunderstorms is before 2;00 a.m.

Discussion: A cluster of strong showers and thunderstorms will be
moving across much of northern parts of central Indiana before 2:00
a.m., then diminishing or moving out of the area.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Outlook: Showers and thunderstorms are possible Tuesday afternoon
through Thursday. Isolated severe storms are possible.

Discussion: A frontal system will be moving through the area Tuesday
through Thursday producing strong to isolated severe storms through
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight and early morning hours of
Tuesday.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ043-051>057-060>065-067>072-282115-
Vermillion-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-
Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-
Jackson-Jennings-
Including the cities of Clinton, Newport, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
504 PM EDT Mon May 27 2019

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: Isolated showers and thunderstorms possible early tonight.

Hazards: Brief heavy rain and lightning.

Timing: Before Midnight.

Discussion: There is a chance for a few showers and an isolated
thunderstorm early tonight. Otherwise, mild and humid for the area.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Outlook: Showers and Thunderstorms are expected Tuesday through
Thursday, severe thunderstorms are possible.

Discussion: A frontal system will be moving across the region Tuesday
through Thursday. Showers and thunderstorms are expected with
isolated severe storms possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Tuesday or Wednesday.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, May 27, 4:14 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
414 PM EDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     2 ENE INGALLS           39.97N 85.77W
05/27/2019                   MADISON            IN   EMERGENCY MNGR

            A FEW TREES DOWN IN SOUTHERN MADISON COUNTY.

&&

KH
Special weather statement, May 27, 4:18 PM EDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
418 PM EDT Mon May 27 2019

INZ040>042-049-272115-
Randolph IN-Henry IN-Madison IN-Delaware IN-
418 PM EDT Mon May 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON...
NORTHWESTERN RANDOLPH...DELAWARE AND NORTHWESTERN HENRY COUNTIES
UNTIL 515 PM EDT...

At 418 PM EDT, Doppler radar was tracking a strong thunderstorm near
Anderson, moving northeast at 40 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Muncie, Anderson, Yorktown, Chesterfield, Albany, Edgewood, Eaton,
Daleville, Parker City, Gaston, Selma, Ridgeville, Sulphur Springs,
Springport, Woodlawn Heights, Country Club Heights, River Forest,
Ball State University and Prairie Creek Reservoir.

A Tornado Watch remains in effect until 1000 PM EDT for central
Indiana.

LAT...LON 3995 8550 4010 8575 4038 8547 4038 8522
      4031 8522 4031 8499
TIME...MOT...LOC 2018Z 226DEG 34KT 4007 8559

AW/JP
Local storm report, May 27, 4:26 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
426 PM EDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     2 ENE INGALLS           39.97N 85.77W
05/27/2019                   MADISON            IN   EMERGENCY MNGR

            POWER POLE LINES DOWN NEAR INTERSECTION OF
            STATE ROAD 67 AND COUNTY ROAD 900S. TIME
            ESTIMATED FROM RADAR.

&&

AW
Special weather statement, May 27, 5:48 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
548 PM EDT Mon May 27 2019

INZ051-052-272230-
Clay IN-Vigo IN-
548 PM EDT Mon May 27 2019

...SPECIAL WEATHER STATEMENT...

At 547 PM EDT, Doppler radar was tracking a strong thunderstorm near
Marshall, moving east at 40 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

When Thunder Roars, Go indoors!

Locations impacted include...
Terre Haute, Brazil, West Terre Haute, Prairieton, Prairie Creek,
Seelyville, Knightsville, Harmony, Staunton, Carbon, Center Point,
Riley, Fontanet, Cory, Saline City, Pimento, North Terre Haute and
Indiana State University.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3934 8758 3934 8756 3935 8753 3950 8753
      3961 8730 3960 8701 3940 8702 3929 8726
      3926 8746 3926 8760 3928 8761 3930 8760
      3931 8762
TIME...MOT...LOC 2147Z 253DEG 36KT 3933 8768

Puma
Local storm report, May 27, 8:01 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
801 PM EDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND GST     10 NW WEST LAFAYETTE    40.53N 87.06W
05/27/2019  M72 MPH          TIPPECANOE         IN   EMERGENCY MNGR

&&

KH
Local storm report, May 27, 8:25 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
825 PM EDT MON MAY 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     TORNADO          3 NNE PENDLETON         40.04N 85.72W
05/27/2019                   MADISON            IN   EMERGENCY MNGR

&&

KH

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Cncnati-Daytn, OH (KILN), 00:00Z

0.5 hours before the tornado, 162 km from the path. May 28, 2019.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2019-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 594 joules per kilogram, CIN -26, lifted condensation level 1244 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2019-05-28The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 146 square meters per square second, 0 to 6 km bulk shear 41 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
594 J/kg
Mixed-layer CIN
-26 J/kg
Surface CAPE
1780 J/kg
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
41 kt
0-1 km bulk shear
20 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.9
0-3 km lapse rate
6.8 K/km

Open this sounding in Storm Lab

Cncnati-Daytn, OH (KILN), 12:00Z

11.5 hours after it, 162 km from the path. May 28, 2019.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 697 joules per kilogram, CIN -114, lifted condensation level 1104 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-05-28The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 216 square meters per square second, 0 to 6 km bulk shear 29 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
697 J/kg
Mixed-layer CIN
-114 J/kg
Surface CAPE
1122 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
29 kt
0-1 km bulk shear
38 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7
0-3 km lapse rate
5.1 K/km

Open this sounding in Storm Lab

The surface observations

Anderson Municip (AID), 11 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Indianapolis radar (KIND), 74 km away, was scanning. The volume nearest the touchdown began at 00:26 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2019 tornado in IndianaEvery tornado in Indiana since 1950Warnings in force in Indiana nowThe forecast where you are

The other tornadoes of May 27, 2019

62 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 271:10 AM CDTEF0Potter, TX1.650
May 271:13 AM CDTEF0Mitchell, KS0.025$25,000
May 2712:07 PM CDTEF0Freeborn, MN0.650
May 2712:23 PM CDTEF1Floyd, IA9.8105$625,000
May 271:10 PM CDTEF0Chickasaw, IA4.125$35,000
May 271:23 PM CDTEF0Fillmore, MN0.225$15,000
May 271:25 PM CDTEF1Howard, IA12.695$1.3 million
May 271:25 PM CDTEF3Van Buren, IA7.3100
May 271:29 PM CDTEF0Fillmore, MN0.215$5,000
May 271:36 PM CDTEF1Lee, IA0.520
May 271:40 PM CDTEF0Fillmore, MN0.225$20,000
May 271:47 PM CDTEF0Kendall, IL1.030
May 271:49 PM CDTEF0Howard, IA to MN6.230$202,000
May 272:03 PM CDTEF0Des Moines, IA0.120
May 272:04 PM CDTEF0Will, IL3.2300
May 273:15 PM CDTEF0Knox, IL0.110
May 273:02 PM MDTEF0Morgan, CO0.025
May 273:22 PM MDTEF0Logan, CO0.025
May 274:27 PM CDTEF0Lee, IL0.730
May 274:27 PM CDTEF0Cook, IL0.850
May 274:30 PM CDTEF0Lake, IN1.1100
May 274:38 PM CDTEF0Woodford, IL0.110
May 273:40 PM MDTEF0Elmore, ID0.510
May 274:35 PM MDTEF0Logan, CO0.025
May 274:44 PM MDTEF0Sedgwick, CO0.050
May 274:53 PM MDTEF0Adams, CO0.025
May 275:04 PM MDTEF0Weld, CO0.025
May 275:25 PM MDTUnratedYuma, CO0.010
May 277:34 PM EDTEF1Miami, IN0.650
May 277:51 PM EDTEF3Fulton, IN13.7800
May 275:51 PM MDTEF0Phillips, CO0.025
May 278:05 PM EDTEF2Madison, IN5.91001$150,000
May 278:10 PM EDTEF2Grant, IN4.1150
May 278:26 PM EDTEF1Wabash, IN1.950
May 276:31 PM MDTEF0Phillips, CO0.025
May 278:39 PM EDTEF1Henry, IN2.5200$40,000
May 276:43 PM MDTEF0Chase, NE0.225
May 278:59 PM EDTEF3Wells, IN12.81,2002
May 277:23 PM MDTEF1Chase, NE5.5250$200,000
May 277:37 PM MDTEF0Chase, NE0.150$15,000
May 279:48 PM EDTEF1Darke, OH1.4100$100,000
May 2710:02 PM EDTEF3Mercer, OH10.825018$15 million
May 2710:04 PM EDTEF1Darke, OH0.5200$500,000
May 278:05 PM MDTEF0Chase, NE0.225$15,000
May 2710:25 PM EDTEF3Darke, OH10.51,3201$10 million
May 2710:33 PM EDTEF1Auglaize, OH1.3150$500,000
May 2710:41 PM EDTEF4Dayton tornado, OH18.21,050166$500 million
May 2710:47 PM EDTEF0Auglaize, OH4.0150$50,000
May 2710:47 PM EDTEF0Miami, OH5.6200$50,000
May 2711:01 PM EDTEF0Auglaize, OH0.230$10,000
May 2711:08 PM EDTEF0Miami, OH1.150$10,000
May 2711:12 PM EDTEF3Montgomery, OH9.91,230$51 million
May 2711:19 PM EDTEF0Miami, OH3.050$70,000
May 2711:28 PM EDTEF0Hardin, OH2.050$25,000
May 2711:34 PM EDTEF2Montgomery, OH7.6440$1.0 million
May 2710:45 PM CDTEF0Nuckolls, NE0.075$75,000
May 2711:48 PM EDTEF1Greene, OH5.8250$53,000
May 2712:23 AM EDTEF0Greene, OH4.2250$200,000
May 2712:57 AM EDTEF1Pickaway, OH3.8150$1.0 million
May 271:09 AM EDTEF1Pickaway, OH1.675$1.5 million

All 63 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.